jlf

Scleroderma And Antiphospholipid Antibody Syndrome

10 posts in this topic

Dear All,

 

Hope everyone is having a good day and coping.

 

I have previously posted having a problem with TIA's over the past 3 years. It has taken a year but my test have finally become official that I also have Antiphospholipid Antibody Syndrome (Hughes Syndrome) along with my Limited Scleroderma and Autoimmune Thyroiditis, gastroparesis. I was put on coumadin 2 weeks ago and am going weekly for INR testing. (I have Lupus anticoagulant antibody and Anticardiolipin Antibody IgA, Anticentromere Antibody, & Thyroid Peroxidase Antibodies.)

 

Is anyone else in Scleroderma Land going through this? There are alot of neuro complications to this disease - is anyone going through them? Neuro involvment includes: dizziness, confusion, memory problems, problems with coordination. These are really bothering me and I have fallen twice in the past month.

 

It always helps me to hear from others, so if you have info or just want to say hello, please do.

 

Until then,

JLF

Share this post


Link to post
Share on other sites

Hi JLF,

 

I don't have that problem, but I wanted to tell you how sorry I am that you are going through this. Sounds like your team of doctors must be very thorough to have come up with this, so that must make you feel good.

 

Hang in there, take one day at a time and I'm sure others will chime in to give you feedback.


Warm and gentle hugs,

 

Pamela

ISN Support Specialist

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

I, too, have Hughes Disease along with systemic scleroderma. Hughes leaves me with temporary blindness in one eye, extreme dizziness and after each incident it takes me longer and longer to bounce back, sometimes 2 days. My rheumatologist chose not to put me on any medications for this. The x-rays show many white spots on the brain, tho, for each TIA

Share this post


Link to post
Share on other sites

JlF My rumatologist said that I have antiocardio lipid. This means yes I also have the antiphosphoid lipid syndrome. I haven't had any problems, though. Till I do I'm only on asprin a daily. Marilyn you NEED to be on a blood thinner ASAP. This disease is EXTREMELY DANGEROUS. You can have a HEART ATTACK, STROKE or a CLOT IN YOUR LUNG. Your doctor dosen't have a clue. GO and SEE ANOTHER DOCTOR, IMMEDIATELY Gizelle

Share this post


Link to post
Share on other sites

Marilyn,

 

I see you are a new member and welcome you. Seems we are '2 bugs in a rug' with the Hughes Syndrome. Do you have antibodies for antiphospholipid? At first my Rhuem said he did not believe the Hematologist and made quite a production of it. I went on to think, ok - so maybe I don't have it --- denial is sooooo easy. Anyway, I went back to Rhuem who wanted to retest the hypercoag antibodies -- he called back a week later, still with a little humble pie on his face saying it was true, all my test once again came back postitive. It was decided between Rhuem & hematology the hematology would treat it. (I searched long and hard for doctors that would communicate with each other.)

 

To make a long story short, I worry about your lack of treatment and recurrent brain injury. Have you been to a hematolgist?

 

Please feel free to write back anytime - it's always good to know you are not alone.

 

Unitl then, take care

JLF

Share this post


Link to post
Share on other sites

Hi, all. I have read about Hughes Syndrome (also known as 'sticky blood syndrome') but I don't have any personal knowledge, though there is some suspician that I may have had a tia at one point.

 

Marilyn, I am glad to see you have joined us and made your first post, though I am sorry to hear about your difficulties. Welcome to the forums. I am sure you will find it a useful place to get information and support from others with the same problems. I do agree with Gizelle and JLF that you should seek treatment, probably with a hematologist. Temporary blindness and dizziness are symptoms I wouldn't mess around with.


Warm wishes,

Jefa

 

Carrie Maddoux

(Retired)ISN Sclero Forums Support Specialist

(Retired)ISN Sclero Forums UK Chat Host

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Hi Marilyn

 

Welcome to this wonderful and knowledgable forum.

 

I too have hughes Syndrome and at various stages have been put on blood thinners for headaches and blurred vision. It wasn't till I went on IVF and they did some testing that they discovered this was a major issue for me. Its really important that you get your blood thinned out to stop further complication - like we all dont have enough. Anyway good luck and I hope your Dr is able to point you in the right direction

 

Sharon

Anticardiolipin positive, Raynaud, Gi Tract problems


Kindest Regards

 

Sharon

 

Diagnosis Scleroderma-crest, Scolliosis, Asthma, ILD, Plueral Fibrosis, GERD, Hiatus hernia, Anticardiolipin positive, ANA positive

 

a little bent and broken and almost beyond repair!

Share this post


Link to post
Share on other sites

Hello All,

 

My husband has limited scleroderma but does not have antiphospholipid syndrome. What is interesting is that his brother has antiphospholipid syndrome and has had 2 TIA's. His brother was diagnosed with this after his first stroke at the age of 30 (about 7 years ago!). I know they checked my husband for the antibodies at the time of his diagnosed and I am assuming they were negative but he does take baby aspirin (as prescribed by his doctor) every day. His brother is on blood thinners and has many of the symptoms you described.

 

It is something definetly not to fool around with.

 

Take care,

 

Michelle

Share this post


Link to post
Share on other sites

I also have the antiphospholipid syndrome, APS. It wasn't't until 20 years after my Lupus diagnosis that I had problems with digital ulcers and blood tests showed I had antiphospholipid antibodies. I also have an an overlap of limited Scleroderma.

 

I am on Coumadin, Plaquenil, Prednisone and Cellcept and I have been doing well. No further APS symptoms or ulcers.

 

APS is definitely a disease to be tested for since it can be very serious and can cause miscarriages, DVT's and ulcers. I am finding that many Rheums don't do the blood test until blood clots develop or digits become gangrene as in my case.

 

Take care

Sarah

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now